MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VISIONIST CRT-P; PULSE GENERATOR, PACEMAKER, IMPLANTABLE, WITH CARDIAC RESYNCHRONIZATION (CRT-P)

BOSTON SCIENTIFIC CORPORATION VISIONIST CRT-P; PULSE GENERATOR, PACEMAKER, IMPLANTABLE, WITH CARDIAC RESYNCHRONIZATION (CRT-P)
Model Number U226
Medical Device Problem Codes Signal Artifact/Noise (1036); Failure to Capture (1081); High impedance (1291); High Capture Threshold (3266)
Health Effect - Clinical Codes Dizziness (2194); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this cardiac resynchronization therapy pacemaker (crt-p) and left ventricular (lv) lead exhibited impedance measurements of greater than 3000 ohms, increased thresholds, possible loss of lv capture, and low level noise with patient isometrics.Technical services (ts) discussed possible troubleshooting and programming options.No adverse patient effects were reported.The device system remains in service.
 
Event or Problem Description
It was reported that this cardiac resynchronization therapy pacemaker (crt-p) and left ventricular (lv) lead exhibited impedance measurements of greater than 3000 ohms, increased thresholds, possible loss of lv capture, and low level noise with patient isometrics.Technical services (ts) discussed possible troubleshooting and programming options.No adverse patient effects were reported.The device system remains in service.It was reported that the patient presented to the hospital following a dizzy spell.Upon interrogation of the device, the lead safety switch (lss) feature was noted to have activated due to continued high out of range pacing impedance measurements.The lv lead exhibited no capture at maximum outputs in all but two programmed vectors, and impedance spikes were observed during patient isometrics.It was reported that a chest x-ray had performed previously, however, the results were unknown.The field representative inquired if the system was magnetic resonance imaging (mri) conditional.Technical services (ts) discussed that it was not.The field representative noted that the physician planned to perform an off-label mri scan.No adverse patient effects were reported.This device remains in service.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that this device exhibited intermittent impedance measurements with no conclusive evidence of a malfunction or inadequate lead-to-device connection; please refer to the description for more information regarding the specific circumstances of this event.Investigation has determined that this type of event is likely the result of an intermittent high impedance condition associated with the device spring contact and lead terminal ring.A design enhancement was implemented in 2020 to stabilize the electrical connection between the spring contact and the lead terminal.

Brand Name
VISIONIST CRT-P
Common Device Name
PULSE GENERATOR, PACEMAKER, IMPLANTABLE, WITH CARDIAC RESYNCHRONIZATION (CRT-P)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key14549892
Report Number2124215-2022-19066
Device Sequence Number5157629
Product Code NKE
UDI-Device Identifier00802526559457
UDI-Public00802526559457
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030005/S138
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/16/2020
Device Model NumberU226
Device Catalogue NumberU226
Device Lot Number700755
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer05/25/2022
06/27/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date06/21/2022
07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale